Alert archive / Oklahoma / Tornado Warnings in 2015

Tornado Warning 5, NWS Norman, OK

April 16, 2015Roger Mills County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 16, 2015, 6:48 PM CDT for Roger Mills County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2015, 6:48 PM CDT (23:48 UTC)
Expired
Apr 16, 2015, 7:30 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Roger Mills County, OK

The radar

The Altus AFB radar (KFDR), 171 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 6:52 PM CDTHAIL 22 W Reydon, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 4:59 PM CDTSevere Thunderstorm WatchSPC7 hr
Apr 16, 6:09 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
2122 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WFUS54 KOUN 162348
TOROUN
OKC129-170030-
/O.NEW.KOUN.TO.W.0005.150416T2348Z-150417T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT THU APR 16 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL ROGER MILLS COUNTY IN WESTERN OKLAHOMA...

* UNTIL 730 PM CDT
    
* AT 647 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 4 MILES EAST OF ALLISON...MOVING NORTHEAST AT
  20 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  REYDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3576 10000 3583 9983 3578 9973 3558 9975
      3553 10000
TIME...MOT...LOC 2347Z 233DEG 18KT 3562 10002 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

KURTZ
2 follow-up statements
757 
WWUS54 KOUN 170007
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT THU APR 16 2015

OKC129-170030-
/O.CON.KOUN.TO.W.0005.000000T0000Z-150417T0030Z/
ROGER MILLS OK-
707 PM CDT THU APR 16 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WEST
CENTRAL ROGER MILLS COUNTY...
    
AT 706 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR REYDON...MOVING NORTHEAST AT 25 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
REYDON.

LAT...LON 3576 10000 3583 9983 3578 9973 3565 9974
      3558 10000
TIME...MOT...LOC 0006Z 233DEG 22KT 3569 9991 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

KURTZ
876 
WWUS54 KOUN 170028
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT THU APR 16 2015

OKC129-170037-
/O.EXP.KOUN.TO.W.0005.000000T0000Z-150417T0030Z/
ROGER MILLS OK-
728 PM CDT THU APR 16 2015

...THE TORNADO WARNING FOR WEST CENTRAL ROGER MILLS COUNTY WILL
EXPIRE AT 730 PM CDT...
    
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING 
WILL BE ALLOWED TO EXPIRE. HOWEVER...LARGE HAIL AND DAMAGING WINDS 
REMAIN LIKELY AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
OKLAHOMA.

LAT...LON 3576 10000 3583 9983 3578 9973 3565 9974
      3558 10000
TIME...MOT...LOC 0024Z 233DEG 18KT 3569 9991 

$$

KURTZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 16, 6:26 PM CDT, 22 minutes earlier.

Area forecast discussion, Apr 16, 6:26 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
626 PM CDT THU APR 16 2015

.DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
SCT TSRA...A FEW STRONG/SEVERE...WILL OCCUR OVER W OK/N TX W/KSPS
THIS EVENING. TAFS MENTION TSRA ONLY WHERE PROBABILITY IS GREATER
THAN 50 PERCENT THIS EVENING. A SMALL STORM COMPLEX MAY FORM
AROUND MIDNIGHT FROM EXISTING STORMS...AND SPEED E ALONG THE KS/OK
BORDER. IF THIS HAPPENS...STRONG W WINDS WILL OCCUR AT KPNC. THE
KPNC TAF INCLUDES THIS EVENT...BUT NOT AS STRONG AS IT MIGHT BE.
TOMORROW MORNING...GUIDANCE SUGGESTS WIDESPREAD IFR
CEILINGS/VISIBILITIES. ALTHOUGH CERTAINLY POSSIBLE...IT SEEMS
UNLIKELY TO BE THAT BAD. CLOUD BASES SHOULD RISE SLOWLY THROUGH
THE DAY...AND THERE WILL BE CHANCES OF TSRA ALL DAY...BUT MAINLY
IN THE AFTERNOON AND EARLY EVENING.

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT THU APR 16 2015/

DISCUSSION...
THIS DISCUSSION WILL REMAIN FOCUSED ON THE SHORT TERM...
THUNDERSTORM AND PRECIPITATION CHANCES FROM THIS EVENING THROUGH
FRIDAY MORNING...

OVERALL... GUIDANCE HAS DONE A POOR JOB IN HANDLING THE BKN/OVC
LOW/MID STRATUS ACROSS THE BULK OF WRN AND CENTRAL OK AND WRN N TX.
THROUGH 20Z... SOME SCATTERED CLEARING HAS FINALLY STARTED AS MORE
STRATOCU/CLOUD STREETS HAVE DEVELOPED. THIS CLOUD COVER WILL
CONTINUE TO PROMOTE A LACK OF INSTABILITY/BL MIXING ACROSS MOST OF
WRN OK AND WRN N TX... BUT WITH THE RECENT TRANSITION TO STRATOCU...
MIXING MAY FINALLY BE PICKING UP. THE EARLY AFTN CONVECTION ACROSS
FAR NW OK AND INTO THE PANHANDLES APPEARED TO BE DRIVEN BY A FOCUSED
REGION OF ISENTROPIC ASCENT... SUPPORTED BY A NARROW REGION OF 1500
J/KG INSTABILITY AND DIVERGENCE ALOFT GIVEN THE ORIENTATION OF THE
UPPER LVL JET MAX ASSOCIATED WITH THE H500 LOW... WHICH CONTINUES TO
SETTLE OVER THE FOUR CORNERS REGION. THE RECENT SEVERE CONVECTION IN
THE PANHANDLES THAT DEVELOPED OVER THE PAST 1 TO 2 HOURS IS
PRIMARILY FOCUSED ON THE DRYLINE/PSUEDO-FRONTAL BOUNDARY THAT
DEVELOPED EARLIER.

AT THE MOMENT... HOW CONVECTION WILL EVOLVE THROUGH THIS EVENING
REMAINS A CHALLENGE. TRADITIONAL GUIDANCE CONTINUES TO STRUGGLE WITH
HOW TO EVOLVE THE UPPER LOW AND CONVECTION. RECENT MESOSCALE
GUIDANCE IS ABLE TO CATCH ON IN SPURTS... BUT IT STRUGGLES AS WELL.
OVERALL... EXPECT CONVECTION ACROSS THE PANHANDLES TO CONTINUE TO
TRANSITION EASTWARD... HOWEVER... RECENT OBS THROUGH 20Z SUGGEST THE
DRYLINE MAY BE STARTING ITS GRADUAL RETREAT TO THE WEST. WITH THIS
SAID... EXPECT THE SFC TROUGH/FRONT (IF WE CAN CALL IT THAT)... WILL
CONTINUE TO LIFT E/NE INTO WRN OK THIS EVENING... WITH STORMS MOVING
INTO NWRN OK AROUND 5 TO 7PM CDT. THE OVERALL EVOLUTION OF STORMS
APPEAR TO HAVE BEEN CAPTURED ON THE RECENT HRRR (18Z RUN)... BUT THE
TIMING MAY BE LATE... THE 12Z TTU WRF SEEMS TO HAVE A DECENT HANDLE
ON TIMING... AS DOES THE WRF-NMM. NOT TO FOCUS SOLELY ON THE WRN
ACTIVITY... STRONG CONVECTION HAS DEVELOPED ACROSS WEST CENTRAL TX
THIS AFTN. CURRENT THOUGHTS HAVE THIS ACTIVITY LIFTING N/NE INTO WRN
N TX AND THE RED RIVER VALLEY. RECENT MESOSCALE GUIDANCE SEEMS TO
SUGGEST THIS ACTIVITY WILL LESSEN AFTER SUNSET AS IT REMAINS DRIVEN
BY DIURNAL HEATING/INSTABILITY.

AS FOR SEVERE STORMS THIS AFTN/EVENING ACROSS WRN OK/WRN N TX...
STORMS THAT ARE ABLE TO MOVE IN OR DEVELOP WILL RESIDE WITHIN AN
ENVIRONMENT SUPPORTIVE OF LARGE HAIL (GOLF BALLS) AND DAMAGING WINDS
(60-70MPH). SEVERE POTENTIAL WILL WANE WITH ANY SCATTERED CONVECTION
THAT PERSISTS INTO THE OVERNIGHT HOURS EASTWARD INTO CENTRAL OK BY
FRIDAY MORNING. THE TORNADO THREAT OVER THE TX PANHANDLE WILL
DIMINISH AS STORMS MOVE OFF THE DRYLINE AND INTO WRN OK... 0-1KM
HELICITY DECREASES AND THE LACK OF A FOCUSING BOUNDARY DOES NOT BODE
WELL FOR TORNADIC DEVELOPMENT ACROSS WRN OK AT THE MOMENT.

JTK

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  59  74  59  77 /  40  50  60  30
HOBART OK         57  75  55  77 /  50  50  50  20
WICHITA FALLS TX  60  77  58  80 /  40  50  50  20
GAGE OK           54  74  51  76 /  70  50  50  20
PONCA CITY OK     58  74  58  75 /  30  60  70  50
DURANT OK         61  77  62  78 /  30  50  60  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/23/23
Hazardous weather outlook, Apr 16, 3:59 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT THU APR 16 2015

OKZ004>048-050>052-TXZ083>090-172100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
359 PM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS THIS
EVENING ACROSS FAR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK IS WEST OF A LINE FROM ALVA...TO
CLINTON...TO LAWTON...TO HENRIETTA TEXAS.

TIMING...
THROUGH MIDNIGHT.

IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS UP TO
70 MPH. THERE IS A VERY LOW TORNADO POTENTIAL.

DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER
CENTRAL PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES. THESE STORMS
WILL LIKELY BE SEVERE WHEN THEY MOVE SLOWLY EAST INTO WESTERN
OKLAHOMA AND NORTH TEXAS EARLY THIS EVENING. THE PRIMARY CONCERNS
WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THE TORNADO POTENTIAL
IS VERY LOW IN THE EARLY EVENING. THE STORMS ARE EXPECTED TO
EVOLVE INTO ONE OR MORE SMALL COMPLEXES OF STORMS DURING THE LATE
EVENING. HEAVY RAINFALL MAY OCCUR. SOME OF THE STORMS MAY CONTINUE
EAST INTO CENTRAL PARTS OF OKLAHOMA WHERE THE SEVERE WEATHER
THREAT DIMINISHES.

THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP ACROSS PORTIONS OF
WESTERN NORTH TEXAS. THESE STORMS WILL REMAIN WIDELY SCATTERED AS
THEY MOVE NORTHWARD ACROSS TEXOMA THIS EVENING. THESE STORMS WILL
BE CAPABLE OF LARGE HAIL AND DAMAGING WIND GUSTS. STORMS ACROSS
TEXOMA WILL LIKELY LINGER THROUGH SUNSET... DIMINISHING IN
STRENGTH THROUGH THE EVENING.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN PARTS
OF OKLAHOMA FRIDAY AFTERNOON AND EVENING. A SLIGHT RISK COVERS A
LARGER PART OF OKLAHOMA AND WESTERN NORTH TEXAS ON SATURDAY. THE
SEVERE WEATHER OUTLOOK CATEGORIES WILL LIKELY CHANGE AS FRIDAY AND
SATURDAY GET CLOSER. BE SURE TO STAY UP TO DATE WITH THE LATEST
FORECASTS.

THUNDERSTORMS ARE FORECAST TO LINGER ON SUNDAY BUT SEVERE WEATHER
CHANCES APPEAR LOW. THUNDERSTORM CHANCES RETURN NEXT TUESDAY AND
WEDNESDAY WITH SEVERE STORMS POSSIBLE.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Special weather statement, Apr 16, 5:58 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT THU APR 16 2015

TXZ084-085-087-162345-
WILBARGER TX-KNOX TX-FOARD TX-
558 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILBARGER...NORTHERN KNOX
AND SOUTHEASTERN FOARD COUNTIES UNTIL 645 PM CDT...

AT 555 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR TRUSCOTT TO NEAR GILLILAND...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
CROWELL...THALIA...TRUSCOTT AND GILLILAND.

LAT...LON 3401 9981 3403 9937 3369 9959 3368 9989
TIME...MOT...LOC 2255Z 202DEG 19KT 3374 9978 3375 9968

KURTZ
Special weather statement, Apr 16, 6:04 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CDT THU APR 16 2015

OKZ009-014-162345-
ROGER MILLS OK-ELLIS OK-
604 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS AND
SOUTHWESTERN ELLIS COUNTIES UNTIL 645 PM CDT...

AT 602 PM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 3 MILES SOUTHEAST OF LAKE MARVIN TEXAS TO 11 MILES NORTH OF
ALLISON TEXAS TO 8 MILES NORTHEAST OF BRISCOE TEXAS...MOVING
NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS AND HAIL...

LOCATIONS IMPACTED INCLUDE...
REYDON...ROLL...CRAWFORD AND DURHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3605 10000 3612 9964 3593 9958 3563 9970
      3557 10000
TIME...MOT...LOC 2302Z 225DEG 14KT 3586 10012 3578 10014 3569 10023

KURTZ
Special weather statement, Apr 16, 6:18 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT THU APR 16 2015

OKZ021-033-034-162345-
HARMON OK-GREER OK-BECKHAM OK-
618 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARMON...
NORTHWESTERN GREER AND BECKHAM COUNTIES UNTIL 645 PM CDT...

AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF DELHI...MOVING NORTH AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

&&

LAT...LON 3500 9960 3503 9991 3541 9998 3542 9947
TIME...MOT...LOC 2317Z 191DEG 26KT 3511 9979

30
Special weather statement, Apr 16, 6:26 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
626 PM CDT THU APR 16 2015

OKZ033-034-036-170000-
HARMON OK-GREER OK-JACKSON OK-
626 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON...SOUTH CENTRAL
GREER AND WEST CENTRAL JACKSON COUNTIES UNTIL 700 PM CDT...

AT 625 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
GOULD...MOVING NORTH AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

&&

LAT...LON 3466 9965 3468 9988 3489 9992 3489 9954
TIME...MOT...LOC 2325Z 191DEG 26KT 3475 9976
Special weather statement, Apr 16, 6:35 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT THU APR 16 2015

OKZ009-014-170015-
ROGER MILLS OK-ELLIS OK-
635 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROGER MILLS AND
SOUTHWESTERN ELLIS COUNTIES UNTIL 715 PM CDT...

AT 633 PM CDT...A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS
LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF LAKE MARVIN
TEXAS TO NEAR ALLISON TEXAS...MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3606 10000 3616 9965 3584 9960 3556 9967
      3550 10000
TIME...MOT...LOC 2333Z 257DEG 18KT 3587 10011 3573 10013 3564 10012

KURTZ
Special weather statement, Apr 16, 6:38 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT THU APR 16 2015

OKZ004-005-009-010-170015-
HARPER OK-WOODS OK-ELLIS OK-WOODWARD OK-
638 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARPER...NORTHWESTERN
WOODS...NORTHERN ELLIS AND NORTHWESTERN WOODWARD COUNTIES UNTIL 715
PM CDT...

AT 635 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR SELMAN TO 11 MILES WEST OF FREEDOM...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
BUFFALO...FORT SUPPLY AND SELMAN.

LAT...LON 3700 9917 3659 9922 3651 9970 3700 9958
TIME...MOT...LOC 2335Z 214DEG 17KT 3679 9947 3681 9932

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:53 PM CDTSpecial Weather StatementOUNHarper22 min
Apr 15, 8:01 PM CDTSevere Thunderstorm WarningOUNEllis, Harper44 min
Apr 16, 4:11 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman49 min
Apr 16, 4:24 PM CDTSpecial Weather StatementOUNWoods51 min
Apr 16, 4:32 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods, Woodward43 min
Apr 16, 4:39 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Tillman51 min
Apr 16, 5:08 PM CDTSevere Thunderstorm WarningOUNWoods52 min
Apr 16, 5:11 PM CDTSpecial Weather StatementOUNTillman49 min
Apr 16, 5:33 PM CDTSpecial Weather StatementOUNRoger Mills27 min
Apr 16, 5:47 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward43 min
Apr 16, 6:04 PM CDTSpecial Weather StatementOUNRoger Mills41 min
Apr 16, 6:09 PM CDTAreal Flood AdvisoryOUNWoods, Woodward3 hr
Apr 16, 6:18 PM CDTSpecial Weather StatementOUNBeckham27 min
Apr 16, 6:22 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward68 min
Apr 16, 6:25 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Roger Mills50 min
Apr 16, 6:26 PM CDTSpecial Weather StatementOUNHarmon34 min
Apr 16, 6:31 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon44 min
Apr 16, 6:35 PM CDTSpecial Weather StatementOUNRoger Mills40 min
Apr 16, 6:38 PM CDTSpecial Weather StatementOUNHarper37 min
Apr 16, 6:42 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills63 min

Nearby

Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.